MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number Endura, Sales Configuration
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prior to the lead placement procedure, the patient's physician was reportedly unaware that the patient had a previous history of experiencing seizures when having medical procedures.Per follow-up with a representative in contact with the patient, an attempt was later made to utilize the system, but patient's physician reportedly advised that the lead be pulled after the patient experienced another seizure.It is unclear from the information available whether the patient's seizures were epileptic in nature.Epilepsy is characterized by seizures that are recurrent and unprovoked, and its causes may be idiopathic or symptomatic of other brain disorders (e.G., malformations, strokes, tumors).Seizures may also be nonepileptic (potentially psychogenic) in origin or may be provoked by a temporary disorder or stressor (e.G., metabolic disorders, central nervous system [cns] infections, cardiovascular disorders, drug toxicity or withdrawal, psychiatric disorders).Nonepileptic events such as convulsive syncope may also present with similar symptoms as epilepsy (e.G., head/eye deviations, automatisms and dystonic movements), and therefore may not be easy to differentiate from seizures.The sprint peripheral nerve stimulation (pns) system is contraindicated for patients who have epilepsy, if the leads are intended to be placed in the head or neck; stimulation of non-indicated targets may generate unwanted systemic/autonomic response requiring medical treatment and possibly hospitalization, such as seizure.However, such effects are typically not expected to be caused by stimulation of the lumbar medial branches of the dorsal ramus, which were reportedly targeted during this patient's lead placement procedure.Given that the documented lead placement target was at the level of the l4 spinal segment, and the report that stimulation was only administered during the lead placement procedure, it is unlikely that stimulation caused the issue described in this complaint.Per correspondence with a medical advisor, the issue appeared to be presentation of a pre-existing condition that was temporally correlated with the implant procedure, and it is uncertain that the procedure was causative.Since the patient's equipment has not been returned, inspection of the device is not feasible.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.
 
Event or Problem Description
During post-procedure patient education, the patient stated her head felt funny and she became very pale.The clinic staff transferred her to a stretcher (lying flat) and she had multiple seizures before being transferred via ems to the hospital.Patient's seizures correlated with positional changes (i.E., sitting up, transfer from stretcher to stretcher).The patient was sedated via ems prior to leaving the clinic.Stimulation was only administered during testing in the lead placement procedure and there were no issues intraoperatively.Stimulation was never turned on in recovery and the external pulse generator was removed from her body prior to transfer.The patient's daughter reported that the patient has had seizures previously when having procedures at the hospital.The patient was discharged that same evening and had another seizure the next morning.

Brand Name
SPRINT PNS SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste 500
cleveland, OH 44122
2163789067
MDR Report Key16590497
Report Number3011035812-2023-00005
Device Sequence Number2907010
Product Code NHI
UDI-Device Identifier00854001007540
UDI-Public(01)00854001007540(17)231101(10)M1114082022
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberEndura, Sales Configuration
Device Catalogue Number9244-6001
Device Lot NumberM1114082022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age73 YR
Patient SexFemale